Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The intersection of Sylow subgroups


Author: Avionam Mann
Journal: Proc. Amer. Math. Soc. 53 (1975), 262-264
MSC: Primary 20D10
DOI: https://doi.org/10.1090/S0002-9939-1975-0384924-5
Addendum: Proc. Amer. Math. Soc. 62 (1977), 188.
MathSciNet review: 0384924
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite soluble group. If the order of $ G$ is not divisible by any Fermat or Mersenne primes, then there exist Sylow $ 2$-subgroups, $ P$ and $ Q$, such that $ P \cap Q = {O_p}(G)$. This improves on a result of Itô. A similar result is proved for nilpotent injectors.


References [Enhancements On Off] (What's this?)

  • [1] A. Bialostocki, On products of two nilpotent subgroups of a finite group, Israel J. Math. (to appear). MR 0407148 (53:10931)
  • [2] B. Fischer, W. Gaschütz and B. Hartley, Injektoren endlicher auflösbarer Gruppen, Math. Z. 102 (1967), 337-339. MR 36 #6504. MR 0223456 (36:6504)
  • [3] B. Huppert, Endliche Gruppen. I, Die Grundlehren der math. Wissenschaften, Band 134, Springer-Verlag, Berlin and New York, 1967. MR 37 #302. MR 0224703 (37:302)
  • [4] N. Itô, Über den kleinsten $ p$-Durchschnitt auflösbarer Gruppen, Arch. Math. 9 (1958), 27-32. MR 24 #A1305. MR 0131455 (24:A1305)
  • [5] A. Mann, Injectors and normal subgroups of finite groups, Israel J. Math. 9 (1971), 554-558. MR 43 #6302. MR 0280582 (43:6302)
  • [6] H. Wielandt, Beziehungen zwischen den Fixpunktzahlen von Automorphismen-gruppen einer endlichen Gruppe, Math. Z. 73 (1960), 146-158. MR 22 #8067. MR 0117286 (22:8067)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D10

Retrieve articles in all journals with MSC: 20D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0384924-5
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society